Advertisement

Reactions Weekly

, Volume 1738, Issue 1, pp 117–117 | Cite as

Emtricitabine/raltegravir/tenofovir

Immune reconstitution syndrome: case report
Case report
  • 21 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 57-year-old man developed immune reconstitution syndrome (IRIS) during treatment with emtricitabine, raltegravir and tenofovir for AIDS and hepatitis B virus (HBV) co-infection.

The man presented with a nausea, right upper quadrant abdominal pain, confusion and fatigue for two weeks. Two months prior to presentation, he had been diagnosed with HIV/HBV co-infection, when he presented with ataxia secondary to neurotoxoplasmosis. At that time, his CD4 count was low, AST/ALT levels were normal and HIV/HBV viral loads was positive, which was consistent with immune tolerant chronic HBV and AIDS. He was treated with folinic acid [leucovorin], pyrimethamine and clindamycin for neurotoxoplasmosis. He started receiving HAART with emtricitabine, raltegravir and tenofovir [dosages and...

Reference

  1. Rowley MW, et al. Immune reconstitution syndrome with initiation of treatment of HBV/HIV co-infection: Activity flare associated with E antigen seroconversion. Annals of Hepatology 18: 220-224, No. 1, Feb 2019. Available from: URL: http://doi.org/10.5604/01.3001.0012.7918 - USA

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations